Alert archive / West Virginia / Special Weather Statements in 2021

Special Weather Statement, NWS Charleston, WV

December 11, 20214 counties in West Virginia

NWS Charleston, WV issued this special weather statement at Dec 11, 2021, 3:34 PM EST for 4 counties in West Virginia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 11, 2021, 3:34 PM EST (20:34 UTC)
Expired
Dec 11, 2021, 4:00 PM EST
In force
26 min
Issued by
NWS Charleston, WV
Hail
0.00 in
Wind
40

Counties Calhoun County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV

The radar

The Pittsburgh radar (KPBZ), 144 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 8.6 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2021-12-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 72 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2021-12-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 761 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
72 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
666 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
761 m²/s²
0-3 km storm-relative helicity
820 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

683 
WWUS81 KRLX 112034
SPSRLX

Special Weather Statement
National Weather Service Charleston WV
334 PM EST Sat Dec 11 2021
 
WVZ015-016-018>020-027>031-112100-
Calhoun WV-Clay WV-Doddridge WV-Roane WV-Harrison WV-Ritchie WV-
Kanawha WV-Lewis WV-Gilmer WV-Braxton WV-
334 PM EST Sat Dec 11 2021

...Strong thunderstorms will impact portions of Calhoun, southeastern
Ritchie, Doddridge, northeastern Kanawha, Gilmer, northwestern Lewis,
western Braxton, southeastern Roane, northwestern Clay and Harrison
Counties through 400 PM EST...

At 333 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near West Union to near Clendenin. Movement was
northeast at 70 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Clarksburg, Weston, Glenville, Grantsville, Bridgeport, Shinnston,
Stonewood, Nutter Fort, Salem, Clendenin, Gassaway, Lumberport, West
Union, Pinch, Jackson Mill, Arnoldsburg, Cedar Creek State Park,
Elkview, Big Otter and Enterprise.

This includes the following highways...
 Interstate 79 between mile markers 13 and 55, near mile marker 72,
between mile markers 74 and 86, and mile marker 121 and near mile
marker 129.
 Route 50 in West Virginia between mile markers 47 and 81.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3943 8028 3940 8020 3861 8080 3839 8153
      3932 8085 3944 8056 3943 8054 3943 8052
      3946 8051 3946 8050 3947 8049
TIME...MOT...LOC 2033Z 241DEG 62KT 3922 8081 3853 8141 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

MEK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Dec 11, 1:22 PM EST, 2 hours 12 minutes earlier.

Area forecast discussion, Dec 11, 1:22 PM EST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
122 PM EST Sat Dec 11 2021

.SYNOPSIS...
Cold front sweeps across the area with gusty showers and
isolated thunderstorms. High pressure then results in dry
weather through Tuesday. A warm front Wednesday.

&&

.NEAR TERM /THROUGH SUNDAY/...
As of 110 PM Saturday...

Cold front finally starting to enter the CWA at this hour. Line
of gusty showers associated with the front will cross the cwa
this afternoon and evening. Expecting gusts to potentially be
over 40 mph at times, particularly in Mid Ohio Valley region.
Did elect to expand area of wind advisory to include several
southeast Ohio counties to account for this, and also expanded a
little farther west of mountainous counties to account for
potential strong winds mixing down/hitting some of the hillier
terrain in those areas.

Otherwise, precipitation will gradually taper off late tonight
with passage of the front. Gusty winds will continue for much of
the overnight however, but will slacken towards dawn as high
pressure continues to nudge into the region. This will allow for
a dry, and sunny Sunday, albeit cooler behind the front.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/...
As of 120 PM Saturday...

A high pressure system will provide dry weather for Sunday
night through Monday night. Afternoon temperatures on Monday
will moderate considerably when compared to Sunday.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
As of 1240 PM Saturday...

A high pressure system on Tuesday will provide dry weather with
unseasonably mild temperatures for this time of year.

A warm front will then push northward through the region on
Tuesday night and Wednesday. A few showers could be associated
with the warm front. Even warmer temperatures can be expected
after the front moves through for Wednesday into Thursday.

A cold front will then move through Thursday or Thursday night.
This will quickly be followed by a warm front on Friday,
although models vary a bit on the timing and amount of moisture
with this front. Another cold front arrives on Saturday, again with
some timing differences between the models.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
As of 1240 PM Saturday...

A cold front will move through the region this afternoon,
reaching the Ohio River vicinity by 19-20Z, central WV 20-22Z,
and exiting east of the higher terrain after 22-00Z. A line of
gusty showers is associated with this front, and expect a sharp
wind shift to the west/northwest, with gusty winds of 40+ kts as
this line progresses through the area. In addition, brief
MVFR/IFR conditions are associated with the line.

Otherwise, outside of the aforementioned line, strong/gusty
winds will continue though late tonight, generally until 06-09Z.
Expect sustained winds in the teens to lower 20 kts, with gusts
in the 30 kt range. Some decrease in intensity after 00Z,
particularly across the lowlands.

In addition, areas of MVFR cigs expected behind the front, but
gradual improvement to VFR from north to south expected after
03Z.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SUNDAY...

FORECAST CONFIDENCE: Medium to High.

ALTERNATE SCENARIOS: Timing for wind shifts may vary. Winds may
gust higher than currently predicted especially with the front.
Timing of improvement to VFR late tonight may vary from
forecast.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EST 1HRLY       13   14   15   16   17   18   19   20   21   22   23   00
CRW CONSISTENCY  H    H    H    H    L    H    M    M    M    H    H    H
HTS CONSISTENCY  M    H    H    H    H    H    M    H    H    M    H    H
BKW CONSISTENCY  M    H    H    M    M    H    H    H    H    M    H    H
EKN CONSISTENCY  H    H    H    M    H    M    H    H    H    H    H    H
PKB CONSISTENCY  M    L    M    H    H    M    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    M    H    H    H    M    H    H    H

AFTER 18Z SUNDAY...
No widespread IFR expected.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Wind Advisory until midnight EST tonight for WVZ028-030>032-
     039-040-519>523-525-526.
OH...Wind Advisory until 7 PM EST this evening for OHZ066-067-075-
     076-083-084.
KY...None.
VA...None.

&&

SYNOPSIS...RPY/SL
NEAR TERM...SL
SHORT TERM...RPY
LONG TERM...RPY
AVIATION...SL
Hazardous weather outlook, Dec 11, 1:17 PM EST, 2 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
117 PM EST Sat Dec 11 2021

OHZ066-067-075-076-083-084-121830-
Perry-Morgan-Athens-Washington-Jackson OH-Vinton-
117 PM EST Sat Dec 11 2021

...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

This Hazardous Weather Outlook is for portions of southeast Ohio.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

 Wind Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

KYZ101>103-105-OHZ085>087-VAZ003-004-WVZ005>011-013>020-024>027-029-
033-034-515>518-524-121830-
Greenup-Carter-Boyd-Lawrence KY-Meigs-Gallia-Lawrence OH-Dickenson-
Buchanan-Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-
Putnam-Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-
Boone-Clay-Gilmer-McDowell-Wyoming-Northwest Raleigh-
Southeast Raleigh-Northwest Fayette-Southeast Fayette-
Southeast Pocahontas-
117 PM EST Sat Dec 11 2021

This Hazardous Weather Outlook is for northeast Kentucky, portions
of southeast Ohio, southwest Virginia and much of West Virginia.

.DAY ONE...This Afternoon and Tonight.

Winds along and behind a cold front today could gust up to 40 mph,
especially across hilltops and open areas.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ028-030>032-039-040-519>523-525-526-121830-
Braxton-Lewis-Harrison-Taylor-Upshur-Barbour-Northwest Nicholas-
Southeast Nicholas-Northwest Webster-Southeast Webster-
Northwest Pocahontas-Northwest Randolph-Southeast Randolph-
117 PM EST Sat Dec 11 2021

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

This Hazardous Weather Outlook is for portions of central West
Virginia, northeast West Virginia, northern West Virginia and
southeast West Virginia.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

In the hours before

Special weather statement, Dec 11, 10:29 AM EST, 5 hours 5 minutes before
Special Weather Statement
National Weather Service Charleston WV
1029 AM EST Sat Dec 11 2021

WVZ027-028-030-039-040-519-521-522-525-526-111600-
Barbour WV-Southeast Webster WV-Clay WV-Northwest Randolph WV-
Northwest Webster WV-Northwest Nicholas WV-Upshur WV-Lewis WV-
Braxton WV-Southeast Randolph WV-
1029 AM EST Sat Dec 11 2021

...Strong showers will produce gusty winds and impact portions of
northwestern Randolph, north central Nicholas, southeastern Lewis,
eastern Braxton, Upshur, Webster, east central Clay and southeastern
Barbour Counties through 1100 AM EST...

At 1029 AM EST, Doppler radar was tracking strong showers along a
line extending from 6 miles south of Stonewall Jackson to 6 miles
southwest of Birch River. Movement was east at 40 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Buckhannon, Sutton, Webster Springs, Belington, Addison (Webster
Springs), Birch River, Holly River State Park, Rock Cave, Cowen,
Junior, Flatwoods, Womelsdorf (Coalton), Alexander, Eden, Upper
Glade, Helvetia, Pickens, Cleveland, Waneta and Boggs.

This includes the following highways...
 Interstate 79 between mile markers 56 and 71.
 Route 19 between mile markers 50 and 68.
 Route 33 between mile markers 15 and 17.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3908 7983 3837 8038 3838 8097 3896 8052
TIME...MOT...LOC 1529Z 263DEG 35KT 3891 8050 3845 8085

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

25
Special weather statement, Dec 11, 1:08 PM EST, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Charleston WV
108 PM EST Sat Dec 11 2021

KYZ101>103-105-OHZ075-085>087-WVZ005>007-111900-
Boyd KY-Greenup KY-Carter KY-Lawrence KY-Athens OH-Meigs OH-
Gallia OH-Lawrence OH-Mason WV-Wayne WV-Cabell WV-
108 PM EST Sat Dec 11 2021

...Strong showers will create gusty winds and impact portions of
Boyd, Greenup, Lawrence, Carter, Meigs, Gallia, southeastern Athens,
Lawrence, northwestern Mason, northwestern Cabell and northwestern
Wayne Counties through 200 PM EST...

At 107 PM EST, Doppler radar was tracking strong showers along a
line extending from 6 miles west of Jackson to Scranton. Movement
was east at 40 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Huntington, Ashland, Portsmouth, Ironton, Point Pleasant, Grayson,
Gallipolis, Louisa, Coal Grove, Pomeroy, Olive Hill, Rio Grande,
Chesapeake, Proctorville, Coolville, Rutland, Blaine, Cannonsburg,
Lake Vesuvius and Grayson Lake State Park.

This includes the following highways...
 Interstate 64 in Kentucky between mile markers 150 and 191.
 Interstate 64 in West Virginia between mile markers 1 and 11.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3834 8323 3873 8303 3876 8289 3859 8285
      3859 8275 3885 8265 3885 8245 3903 8244
      3903 8232 3914 8231 3923 8175 3794 8275
      3800 8294 3797 8301 3811 8289 3817 8292
      3818 8305 3827 8317 3819 8326 3831 8334
TIME...MOT...LOC 1807Z 262DEG 34KT 3902 8276 3798 8355

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

25
Special weather statement, Dec 11, 2:01 PM EST, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Charleston WV
201 PM EST Sat Dec 11 2021

KYZ102-103-105-OHZ085>087-WVZ005>010-013-014-017-019-024-112000-
Boyd KY-Lawrence KY-Carter KY-Lawrence OH-Meigs OH-Gallia OH-Wirt WV-
Lincoln WV-Wood WV-Mingo WV-Wayne WV-Jackson WV-Ritchie WV-Mason WV-
Pleasants WV-Cabell WV-Putnam WV-
201 PM EST Sat Dec 11 2021

...Strong showers will provide gusty winds and impact portions of
Boyd, southeastern Carter, Lawrence, Meigs, southeastern Lawrence,
Gallia, Putnam, western Lincoln, western Wirt, Jackson, Wayne, Wood,
central Pleasants, northwestern Ritchie, Mason, Cabell and
northwestern Mingo Counties through 300 PM EST...

At 159 PM EST, Doppler radar was tracking strong showers along a
line extending from 9 miles east of Athens to near Martha. Movement
was east at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Huntington, Parkersburg, Ashland, Belpre, Point Pleasant, Gallipolis,
Ripley, Louisa, Winfield, Coal Grove, St. Marys, Pomeroy, Wayne,
Hamlin, Rio Grande, Elizabeth, Chesapeake, Racine, Proctorville and
Rutland.

This includes the following highways...
 Interstate 77 in West Virginia between mile markers 128 and 185.
 Interstate 64 in Kentucky between mile markers 182 and 191.
 Interstate 64 in West Virginia between mile markers 1 and 43.
 Route 50 in West Virginia between mile markers 1 and 26.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3804 8300 3811 8289 3817 8292 3920 8211
      3918 8176 3927 8168 3927 8157 3934 8156
      3940 8147 3934 8137 3941 8121 3941 8109
      3788 8230 3790 8248 3796 8253 3792 8260
      3800 8294 3797 8302
TIME...MOT...LOC 1859Z 273DEG 26KT 3933 8193 3805 8293

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

25
Special weather statement, Dec 11, 2:38 PM EST, 56 minutes before
Special Weather Statement
National Weather Service Charleston WV
238 PM EST Sat Dec 11 2021

WVZ013-015-024>028-515-517-519-112045-
Northwest Raleigh WV-Clay WV-Boone WV-Kanawha WV-Lincoln WV-
Northwest Nicholas WV-Logan WV-Mingo WV-Braxton WV-
Northwest Fayette WV-
238 PM EST Sat Dec 11 2021

...Strong showers will produce gusty winds and impact portions of
northwestern Nicholas, central Kanawha, Mingo, southeastern Braxton,
southeastern Lincoln, northwestern Raleigh, Logan, Clay,
northwestern Fayette and Boone Counties through 345 PM EST...

At 237 PM EST, Doppler radar was tracking strong showers along a
line extending from near South Charleston to Porter Junction.
Movement was east at 60 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Charleston, Williamson, Madison, Logan, Clay, South Charleston,
Montgomery, Chesapeake, Marmet, Belle, Chapmanville, Cedar Grove,
East Bank, Glasgow, Smithers, Man, Gauley Bridge, Pratt, Delbarton
and Van.

This includes the following highways...
 Interstate 79 between mile markers 55 and 59.
 Interstate 77 in West Virginia between mile markers 96 and 102.
 West Virginia Turnpike between mile markers 67 and 95.
 Route 119 between mile markers 1 and 66, and between mile markers 68
and 80.
 Route 19 between mile markers 56 and 68.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3762 8218 3765 8218 3763 8219 3763 8221
      3766 8224 3768 8230 3770 8230 3774 8233
      3776 8231 3782 8238 3781 8240 3783 8240
      3833 8174 3871 8047 3868 8049 3776 8172
      3776 8176 3774 8175 3770 8180 3761 8216
TIME...MOT...LOC 1937Z 249DEG 51KT 3831 8174 3747 8284

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

25
Special weather statement, Dec 11, 2:42 PM EST, 52 minutes before
Special Weather Statement
National Weather Service Charleston WV
242 PM EST Sat Dec 11 2021

OHZ076-WVZ006>011-014>020-029-031-112045-
Washington OH-Doddridge WV-Roane WV-Wirt WV-Kanawha WV-Wood WV-
Calhoun WV-Jackson WV-Harrison WV-Ritchie WV-Mason WV-Gilmer WV-
Pleasants WV-Cabell WV-Tyler WV-Putnam WV-
242 PM EST Sat Dec 11 2021

...Strong showers will produce gusty winds and impact portions of
northeastern Washington, Calhoun, northern Kanawha, Putnam, Wirt,
Roane, Jackson, central Wood, northwestern Harrison, Pleasants,
Ritchie, southeastern Mason, east central Cabell, Doddridge,
northwestern Gilmer and Tyler Counties through 345 PM EST...

At 241 PM EST, Doppler radar was tracking strong showers along a
line extending from 7 miles northwest of Sistersville to Milton.
Movement was east at 40 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Parkersburg, Nitro, Ripley, Spencer, Winfield, Harrisville, St.
Marys, Elizabeth, Middlebourne, Grantsville, Hurricane, Ravenswood,
Sissonville, Paden City, Milton, Eleanor, Sistersville, Buffalo,
Clendenin and Pennsboro.

This includes the following highways...
 Interstate 79 between mile markers 6 and 27.
 Interstate 77 in West Virginia between mile markers 106 and 172, and
between mile markers 174 and 175.
 Interstate 64 in West Virginia between mile markers 23 and 49.
 Route 50 in West Virginia between mile markers 11 and 63.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3958 8089 3960 8085 3956 8082 3955 8079
      3947 8071 3947 8064 3944 8060 3945 8058
      3943 8054 3947 8049 3946 8045 3843 8137
      3836 8228 3893 8179 3893 8176 3895 8177
      3958 8120 3957 8104 3954 8104 3961 8095
TIME...MOT...LOC 1941Z 260DEG 34KT 3965 8107 3844 8215

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

25
Special weather statement, Dec 11, 3:34 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Charleston WV
334 PM EST Sat Dec 11 2021

WVZ015-016-018>020-027>031-112100-
Calhoun WV-Clay WV-Doddridge WV-Roane WV-Harrison WV-Ritchie WV-
Kanawha WV-Lewis WV-Gilmer WV-Braxton WV-
334 PM EST Sat Dec 11 2021

...Strong thunderstorms will impact portions of Calhoun, southeastern
Ritchie, Doddridge, northeastern Kanawha, Gilmer, northwestern Lewis,
western Braxton, southeastern Roane, northwestern Clay and Harrison
Counties through 400 PM EST...

At 333 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near West Union to near Clendenin. Movement was
northeast at 70 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Clarksburg, Weston, Glenville, Grantsville, Bridgeport, Shinnston,
Stonewood, Nutter Fort, Salem, Clendenin, Gassaway, Lumberport, West
Union, Pinch, Jackson Mill, Arnoldsburg, Cedar Creek State Park,
Elkview, Big Otter and Enterprise.

This includes the following highways...
 Interstate 79 between mile markers 13 and 55, near mile marker 72,
between mile markers 74 and 86, and mile marker 121 and near mile
marker 129.
 Route 50 in West Virginia between mile markers 47 and 81.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3943 8028 3940 8020 3861 8080 3839 8153
      3932 8085 3944 8056 3943 8054 3943 8052
      3946 8051 3946 8050 3947 8049
TIME...MOT...LOC 2033Z 241DEG 62KT 3922 8081 3853 8141

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MEK

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 11, 7:07 AM ESTSpecial Weather StatementRLXJackson, Putnam23 min
Dec 11, 7:30 AM ESTSpecial Weather StatementRLXCalhoun, Doddridge, Gilmer, Pleasants, Ritchie, Roane and 2 more30 min
Dec 11, 8:12 AM ESTSpecial Weather StatementRLXCabell, Wayne33 min
Dec 11, 8:42 AM ESTSpecial Weather StatementRLXBoone, Calhoun, Jackson, Kanawha, Lincoln, Logan and 3 more33 min
Dec 11, 9:20 AM ESTSpecial Weather StatementRLXCalhoun, Kanawha, Ritchie, Roane, Wirt25 min
Dec 11, 9:46 AM ESTSpecial Weather StatementRLXBraxton, Calhoun, Doddridge, Gilmer, Ritchie29 min
Dec 11, 9:48 AM ESTSpecial Weather StatementRLXWyoming27 min
Dec 11, 10:13 AM ESTSpecial Weather StatementRLXMcDowell, Raleigh, Wyoming32 min
Dec 11, 10:15 AM ESTSpecial Weather StatementRLXBarbour, Harrison, Lewis, Taylor30 min
Dec 11, 10:29 AM ESTSpecial Weather StatementRLXUpshur, Webster31 min
Dec 11, 2:01 PM ESTSpecial Weather StatementRLXCabell, Jackson, Lincoln, Mason, Pleasants, Putnam and 2 more59 min
Dec 11, 2:38 PM ESTSpecial Weather StatementRLXBoone, Clay, Kanawha, Logan, Mingo67 min
Dec 11, 2:42 PM ESTSpecial Weather StatementRLXCalhoun, Doddridge, Jackson, Pleasants, Putnam, Ritchie and 4 more63 min
Dec 11, 3:44 PM ESTSpecial Weather StatementRLXFayette, Nicholas31 min
Dec 11, 4:19 PM ESTSpecial Weather StatementRLXFayette, Raleigh, Wyoming26 min
Dec 11, 2:45 AM ESTSpecial Weather StatementRLXMorgan, Washington45 min
Dec 11, 1:08 PM ESTSpecial Weather StatementRLXGallia, Lawrence, Meigs52 min
Dec 11, 7:49 AM ESTSpecial Weather StatementRLXLawrence26 min

Nearby

Special Weather Statements in West Virginia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.